Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jan 30, 2021, 1:05 PM MST for Madison County, Teton County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2021, 1:05 PM MST (20:05 UTC)
- Expired
- Jan 30, 2021, 4:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
Counties Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 132 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WWUS85 KPIH 302005
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
105 PM MST Sat Jan 30 2021
IDZ053-064>066-302300-
Centennial Mountains/Island Park ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Teton Valley ID-
105 PM MST Sat Jan 30 2021
...BLOWING SNOW IN THE REXBURG TO ASHTON TO TETONIA REGION THROUGH 4
PM MDT...
At 101 PM MST, gusty southwest winds in the Rexburg to Ashton to
Tetonia region along with light snowfall were creating blowing snow,
reduced visibility and hazardous driving conditions across Highway
33 and to a lesser extent Highway 20. Winds should begin to subside
towards sunset. Use extreme caution if traveling in the area.
Locations impacted include...
Rexburg, Rigby, Driggs, Ashton, Felt, Marysville, Lorenzo, Sugar
City, Menan, Teton, Parker, Tetonia, Drummond, Archer, Egin, St
Anthony, Plano, Chester, Ashton Reservoir and Warm River.
LAT...LON 4412 11106 4363 11105 4375 11159 4366 11197
4400 11205 4419 11170
TIME...MOT...LOC 2001Z 180DEG 0KT 4395 11149
$$
HustonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jan 30, 9:02 AM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 30, 9:02 AM MST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 902 AM MST Sat Jan 30 2021 .SHORT TERM...Today through Monday. A quick update this morning to account for ongoing snowfall from Rexburg eastward into the Targhee region. Radar and satellite imagery this morning continued to show ongoing snowfall from Rexburg eastward to Palisades, Island Park, and Targhee. Hires numerical models support ongoing snowfall in this region through the day...although accumulations will fall on the "light" side with 1 to 2 inches in the Teton valley and upwards of 4 inches near the Wyoming border. Therefore, due to the lack of a significant threat of at least moderate snowfall, I am inclined to allow the Advisory to expire with the update here at 10 AM MST. See the previous discussion below. Huston Snow will gradually come to an end across eastern Idaho. Most the snow will be occurring along and east of I-15. We are only going to be squeezing out another 1-2 inches in some places, but road gusts and lingering slick roads are enough to keep the WINTER WEATHER ADVISORY for the eastern and southeast highlands in place for the rest of the morning. Heading into tonight through Monday, high pressure builds and quickly shifts east. For tonight and Sunday, we are expecting some low clouds and freezing fog across a good chunk of the Snake Plain, Magic Valley and southern/eastern highland valleys. We are also looking at some fog issues across the Stanley Basin. There could be just enough moisture to squeeze out some light snow/flurries closer to the Montana border, but not enough to make it mentionable in the forecast. For Monday, southwest flow sets up...but any moisture with the next storm holds off until Monday night and only makes it into the central mountains. In terms of fog and low clouds, we included in similar areas Sunday Night and Monday...perhaps less coverage due to a bit more mixing. Temperatures will be dropping back a bit over the weekend, but quickly rebound a few degrees Monday. Keyes .LONG TERM...Tuesday through Saturday. Light snow will move across the region Tuesday night through Wednesday. Expect some light accumulations in the Snake River Plain with the potential for higher amounts in the eastern highlands. Expect more light snow Thursday and Friday with much colder temperatures behind a strong cold frontal passage on Saturday. GK && .AVIATION... Upper trof exiting to the east with ridging moving in today. Have lots of low stratus at all sites early this morning other than BYI. Should improve through the day to VFR at all sites but linger longest at IDA and DIJ into the afternoon where MVFR conditions could continue into early afternoon. Should have widespread VFR on Sunday as ridge moves east and southwest flow aloft moves in ahead of next system. 15 to 20 knot winds likely at BYI, PIH and IDA through this afternoon. GK && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
In the hours before
Local storm report, Jan 30, 7:55 AM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
755 AM MST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM SNOW 8 NNW KETCHUM 43.80N 114.42W
01/30/2021 E2.0 INCH BLAINE ID MESONET
16HR TOTAL.
&&Local storm report, Jan 30, 9:52 AM MST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
952 AM MST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 3 NNE DRIGGS 43.77N 111.08W
01/30/2021 M1.1 INCH TETON ID COCORAHS
COCORAHS STATION ID-TT-1 3 NNE DRIGGS.
0700 AM SNOW STANLEY 44.22N 114.93W
01/30/2021 M1.4 INCH CUSTER ID CO-OP OBSERVER
CO-OP OBSERVER STATION STAI1 STANLEY.
0700 AM SNOW 4 ENE UCON 43.62N 111.88W
01/30/2021 M0.3 INCH BONNEVILLE ID COCORAHS
COCORAHS STATION ID-BV-6 4 ENE UCON.
0700 AM SNOW BELLEVUE 43.46N 114.26W
01/30/2021 M0.2 INCH BLAINE ID COCORAHS
COCORAHS STATION ID-BN-3 BELLEVUE.
0700 AM SNOW 4 E ST. CHARLES 42.12N 111.31W
01/30/2021 M1.0 INCH BEAR LAKE ID CO-OP OBSERVER
CO-OP OBSERVER STATION LFTI1 3.9 E ST.
CHARLES.
&&Special weather statement, Jan 30, 10:12 AM MST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1012 AM MST Sat Jan 30 2021
IDZ052-053-063>067-302000-
Centennial Mountains/Island Park ID-Arco/Mud Lake Desert ID-
Big Hole Mountains ID-Upper Snake River Plain ID-Teton Valley ID-
Caribou Range ID-Beaverhead/Lemhi Highlands ID-
1012 AM MST Sat Jan 30 2021
...AREA OF ENHANCED SNOWFALL FROM REXBURG EASTWARD TO TARGHEE
THROUGH 1 PM MST...
At 1006 AM MST, radar and observations were showing an area of
enhanced snowfall extending from Rexburg eastward to Targhee.
Additional accumulations of 1 to 2 inches are possible in the lower
elevations and upwards of 4 inches near the Wyoming border through 1
PM MDT. If you have travel plans along Highway 33 from Rexburg to
Driggs, use caution and be prepared for winter driving conditions.
Locations impacted include...
Rexburg, Rigby, Driggs, Ashton, Dubois, Swan Valley, Felt,
Marysville, Lorenzo, Victor, Sugar City, Menan, Teton, Ririe,
Lewisville, Parker, Tetonia, Hamer, Drummond and Archer.
LAT...LON 4375 11216 4403 11265 4424 11215 4409 11105
4335 11105
TIME...MOT...LOC 1706Z 180DEG 0KT 4384 11186
HustonLocal storm report, Jan 30, 11:55 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1155 AM MST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM SNOW CHESTER 44.00N 111.57W
01/30/2021 M4.0 INCH FREMONT ID TRAINED SPOTTER
SNOWFALL THIS MORNING (6HRS).
&&
MHLocal storm report, Jan 30, 12:51 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1251 PM MST SAT JAN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM SNOW MARYSVILLE 44.07N 111.42W
01/30/2021 U1.0 INCH FREMONT ID TRAINED SPOTTER
SNOW DIFFICULT TO MEASURE WITH BLOWING AND
DRIFTING. WIND 15G25 MPH. VISIBILITY REDUCED
TO 1/4 MI AT TIMES.
&&
MHSpecial weather statement, Jan 30, 1:05 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
105 PM MST Sat Jan 30 2021
IDZ053-064>066-302300-
Centennial Mountains/Island Park ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Teton Valley ID-
105 PM MST Sat Jan 30 2021
...BLOWING SNOW IN THE REXBURG TO ASHTON TO TETONIA REGION THROUGH 4
PM MDT...
At 101 PM MST, gusty southwest winds in the Rexburg to Ashton to
Tetonia region along with light snowfall were creating blowing snow,
reduced visibility and hazardous driving conditions across Highway
33 and to a lesser extent Highway 20. Winds should begin to subside
towards sunset. Use extreme caution if traveling in the area.
Locations impacted include...
Rexburg, Rigby, Driggs, Ashton, Felt, Marysville, Lorenzo, Sugar
City, Menan, Teton, Parker, Tetonia, Drummond, Archer, Egin, St
Anthony, Plano, Chester, Ashton Reservoir and Warm River.
LAT...LON 4412 11106 4363 11105 4375 11159 4366 11197
4400 11205 4419 11170
TIME...MOT...LOC 2001Z 180DEG 0KT 4395 11149
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:39 PM MST | Special Weather Statement | PIH | Cassia, Power | 36 min |
| Jan 29, 7:14 PM MST | Special Weather Statement | PIH | Bannock, Bingham, Cassia, Oneida, Power | 2 hr |
| Jan 29, 9:10 PM MST | Special Weather Statement | PIH | Bannock, Bingham, Franklin, Oneida, Power | 110 min |
| Jan 29, 11:27 PM MST | Special Weather Statement | PIH | Bannock, Franklin, Oneida, Power | 2 hr |
| Jan 30, 6:16 AM MST | Special Weather Statement | PIH | Bingham, Clark, Jefferson, Madison | 89 min |
| Jan 30, 10:12 AM MST | Special Weather Statement | PIH | Madison, Teton | 3 hr |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.